Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 18, NWS Midland/Odessa, TX

March 2, 2000Scurry County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Mar 2, 2000, 2:39 AM CST for Scurry County, Texas. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Mar 2, 2000, 2:39 AM CST (08:39 UTC)
Expired
Mar 2, 2000, 3:00 AM CST
In force
21 min
Issued by
NWS Midland/Odessa, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Scurry County, TX

The radar

The Lubbock radar (KLBB), 142 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 2, 2:00 AM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 8.7 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2000-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 784 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2000-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
784 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
1717 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMAF 020840
SVRMAF
TXC415-020900-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
239 AM CST THU MAR 2 2000

THE MIDLAND-ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN SCURRY COUNTY IN TEXAS

* UNTIL 300 AM CST

* AT 235 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM 4 MILES NORTHEAST OF HERMLEIGH...MOVING
  NORTHEAST AT 35 MPH.

* SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...             
  HERMLEIGH.

LARGE HAIL AND WIND GUSTS UP TO 80 MPH CAN BE EXPECTED IN THE WARNED
AREA.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUIpLDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3279 10089 3256 10080 3260 10067 3285 10067

RSB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 2:30 AM CST, 9 minutes earlier.

Area forecast discussion, Mar 2, 2:30 AM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND TX
230 AM CST THU MAR 2 2000

UPDATING ZONES FOR SEVERE THUNDERSTORM WATCH BOX.

.MAF...
TX...SEVERE THUNDERSTORM WATCH UNTIL 8AM CST FOR  NORTHERN PERMAIN
BASIN OF WEST TEXAS.
NM...NONE.

12

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 12:42 AM CSTSevere Thunderstorm WarningMAFMidland63 min
Mar 2, 1:11 AM CSTSevere Thunderstorm WarningMAFMartin49 min
Mar 2, 1:39 AM CSTSevere Thunderstorm WarningMAFHoward36 min
Mar 2, 1:51 AM CSTSevere Thunderstorm WarningMAFDawson, Gaines24 min
Mar 2, 2:13 AM CSTTornado WarningMAFDawson32 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.